Get your Health question answered in 3 easy steps

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the prescription drugs that cause diarrhea as a side effect?

Answered by
Dr.
Dr. Rovena Murati

General & Family Physician

Practicing since :2013

Answered : 1242 Questions

default
Posted on Sat, 9 Aug 2014 in Medicines and Side Effects
Question: What prescription drugs cause diarrhea?
doctor
Answered by Dr. Rovena Murati 1 hour later
Brief Answer:
Nearly all medicines may cause diarrhea.

Detailed Answer:
Hello Sir!

I had gone through your query.

There is a long list of drugs that can cause diarrhea as a side effect.Nearly all medicines may cause diarrhea as a side effect.

Most common drugs that can cause diarrhea include:
-Laxatives
-Antibiotics
-Drugs used to treat heartburn and stomach ulcers, such as omeprazole , esomeprazole , lansoprazole,ranitidine (Zantac), antiacids .
-NSAIDs (non steroidal anti-inflammatory drugs)
-Antidepressants
-Medicines used to treat cancer (chemotherapy).

It would be much more easier if you tell me the drugs you are taking so I can say if diarrhea is a side effect of one of these drugs.
Also it would be helpful if you provide more information about your diarrhea :
-When did it start?
-The frequency and the consistency of diarrhea?
-Do you have any additional symptom like abdominal pain,fever,nausea ,vomiting etc?

Waiting for your reply.

Regards!

Dr.Rovena Murati



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Treatment/Therapy

Recent questions on  Abdominal pain

doctor1 MD

I had acute portal vein thrombosis (PVT) two years ago and was placed on Warfarin . Imaging at that time also confrimed chronic pancreatitis and gallbladder sludge . My gallbladder was removed in March of this year. Now my platelet count is low (since December of 2011 thrombocytopenia with 75,000), and I have chronic brown loose stools that float, and are oily. I have been off of the warfarin for about a year. My gastro doctor says he can do nothing about the stool problem and he will see me in another year. Bone marrow and liver biopsies show nothing (other than some fibrosis and scarring in the liver). Everyone has been so focused on the PVT, I am afraid that perhaps they should be focusing on possibilities of pancreatic cancer. Should I push for more imaging around the pancreas?

doctor1 MD

i am 26 years old i have been haveing chest pain difficult breathing i almost find it better if i dont breath, when i lay down i am out and it is really hard to wake me up i am a paraplegic t7,8 9 i have only 1 kidney and no spleen, i have been diagnosed with osteoporosis endometrios and complex regional pain syndrom in my l leg i feel it is spreading my hole body feels like it is on fire burning throbbing pain, i also have harrington rods along my spine which i have bent rod in left femour i have been haveing abdominal pain bleeding from the bowel on many medications etc

doctor1 MD

my son is being treated for leukemia. His billiruben was elevated and they have held his chemo. they are running tests to see if its hepatitis, or epstein barr syndrome of just an infection. what are the treatments for hepatitis A or B, or epstein barr? Right now he is jaunticed, stomach ache, loose stools and fatigued. His liver is working fine according to the liver tests so what signs do I look for if his liver starts failing? Our oncs told us this in not a big deal though, but I worry.

doctor1 MD

I just finished eating and my stomach started cramping real bad.I had a little gas, and a loose bowel movement, and then It was like acid or bile coming out. I have been having pain in my right side under my ribs and in my right back. Very painful. I am 61 years old , weight is 188,Height is 5ft.6in. I do have irritable bowel but it hasn't been bothering me a lot lately.

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could cause this?

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had to have a complete hysterectomy 36 years ago in which they removed my uterus, 1 ovary and cervix. ....

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last month or so to leave contraception and have our second child. My periods past two months have been...